MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-513-BE09
Health Effect - Clinical Codes Pain (1994); Discomfort (2330)
Date of Event 03/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The evaluation revealed that the returned implant has normal wear patterns on the articulating surface (surface a).Furthermore, the damaged observed on the c surfaces (non-articulating surface) was most likely caused during the extraction of the implant.At the current time the cause of the event cannot be determined.
 
Event or Problem Description
It was reported that on (b)(6) 2015 patient underwent bilateral tka procedure.Patient had a revision left tka on (b)(6) 2017 due to tibial loosening and pain.During the revision procedure the surgeon explanted the tibial tray ar-503-ttte (lot 1297366), and bearing implant ar-513-be09 (lot 113601338a).To complete the procedure the surgeon implanted the following arthrex products: tibial tray, ar-513-t4 (lot 10060962) and bearing implant, ar-513-be16 (lot 113601340).The following additional information was obtained from patient medical records: records dated (b)(6) 2016: patient bikes, kayaks and does water aerobics and thinks she may have overdone it.X-ray findings left knee: prosthesis in place in proper anatomical alignment without rotation, loosening or stress shielding.Records dated (b)(6) 2017: patient has been having increased left knee pain.Aspiration fluid two months prior was negative for infection.Patient reported it felt like a tight band across her knee with throbbing and burning pain in the anterior tibia.Examination of the left knee demonstrated no swelling or ecchymosis.Palpation of the left knee demonstrated medical joint line and medial tibial plateau tenderness, but no lateral joint line tenderness and no pensanserine bursa tenderness.Mild effusion of the left knee was noted.X-rays show periarticular osteophytes and joint space narrowing.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 4
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6476721
Report Number1220246-2017-00109
Device Sequence Number582908
Product Code JWH
UDI-Device Identifier00888867107243
UDI-Public00888867107243
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2019
Device Catalogue NumberAR-513-BE09
Device Lot Number113601338A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2017
Initial Report FDA Received Date04/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;